Alert archive / New Mexico / Blizzard Warnings in 2025

Blizzard Warning 1, NWS Midland/Odessa, TX

December 28, 2025Eddy County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this blizzard warning at Dec 28, 2025, 11:16 AM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Dec 28, 2025, 11:00 PM MST. It was in force for 24 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 28, 2025, 11:16 AM MST (18:16 UTC)
In effect from
Dec 28, 2025, 11:00 PM MST
Expired
Dec 29, 2025, 10:52 PM MST
In force
24 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 29, 8:45 AM MSTSNOW 23 N Lakewood, NMA trained storm spotter reported that a friend posted a video of heavy snow falling between Carlsbad and Artesia (in Lakewood).
Dec 29, 10:13 AM MSTSNOW 14 S Artesia, NMReport of 1 inch of accumulation 4 miles south of Artesia.
Dec 29, 12:43 PM MSTSNOW 3Queen, NMPublic comment on trained storm spotters Facebook page reported 3 inches of snow on the ground in Queen in Queen in the Guadalupe Mountains.
Dec 29, 2:52 PM MSTSNOW 34 W Whites City, NMCorrects previous snow report from 4 W Whites City. Trained spotter shared a public report of 3 inches of snowfall from the roof of Carlsbad Caverns National Park Visitor Center.
Dec 29, 4:14 PM MSTSNOW 9.82 Wnw Carlsbad, NM9.8 inches of snow was reported on the northwest side of Carlsbad after falling most of the day.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

506 
WWUS44 KMAF 281816
WSWMAF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1116 AM MST Sun Dec 28 2025

NMZ027-TXZ270-271-290415-
/O.UPG.KMAF.WS.A.0001.251229T0600Z-251230T1800Z/
/O.NEW.KMAF.BZ.W.0001.251229T0600Z-251230T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Queen, Pine Springs, and Guadalupe
Mountains National Park
1116 AM MST Sun Dec 28 2025 /1216 PM CST Sun Dec 28 2025/

...BLIZZARD WARNING IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS 
EVENING TO 11 PM MST /MIDNIGHT CST/ MONDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 4 and 6 inches. Winds gusting as high as 50 mph. 
  Visibilities less than 1/4 mile will make travel through Guadalupe 
  Pass dangerous.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...From 11 PM MST /midnight CST/ this evening to 11 PM MST 
  /midnight CST/ Monday.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Visibilities may drop below 1/4 
  mile due to falling and blowing snow. Some roads could become 
  slick, especially secondary roads and on overpasses. Gusty winds 
  could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle. In New Mexico, dial 511 or visit nmroads.com for 
current road conditions. In Texas, dial 800-452-9292 or visit 
drivetexas.org for current road conditions.

Persons should delay all travel if possible. If travel is absolutely 
necessary, drive with extreme caution and be prepared for sudden 
changes in visibility. Leave plenty of room between you and the 
motorist ahead of you, and allow extra time to reach your 
destination. Avoid sudden braking or acceleration, and be especially 
cautious on hills or when making turns. Make sure your car is 
winterized and in good working order.

&&

$$

NMZ028-290415-
/O.NEW.KMAF.WS.W.0002.251229T0600Z-251230T0600Z/
Eddy County Plains-
Including the cities of Artesia, Carlsbad, and Carlsbad Caverns
NP
1116 AM MST Sun Dec 28 2025

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM 
MST MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 3 and 
  5 inches west of the Pecos River. Total snow accumulations between 
  1 and 3 inches along and east of the Pecos River.

* WHERE...Eddy County Plains.

* WHEN...From 11 PM this evening to 11 PM MST Monday.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Some roads could become slick, 
  especially secondary roads and on overpasses. The hazardous 
  conditions could impact the Monday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. dial 511 or visit nmroads.com 
for current road conditions.

Persons should delay all travel if possible. If travel is absolutely 
necessary, drive with extreme caution and be prepared for sudden 
changes in visibility. Leave plenty of room between you and the 
motorist ahead of you, and allow extra time to reach your 
destination. Avoid sudden braking or acceleration, and be especially 
cautious on hills or when making turns. Make sure your car is 
winterized and in good working order.

&&

$$

NMZ029-033-034-TXZ045-050-059-060-272>274-290415-
/O.NEW.KMAF.WW.Y.0003.251229T0600Z-251230T0600Z/
Northern Lea-Central Lea-Southern Lea-Gaines-Andrews-Loving-
Winkler-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves
County Plains-
Including the cities of Van Horn, Tatum, Kermit, Eunice,
Seminole, Andrews, Pecos, Mentone, Hobbs, Lovington, and Jal
1116 AM MST Sun Dec 28 2025 /1216 PM CST Sun Dec 28 2025/

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ 
THIS EVENING TO 11 PM MST /MIDNIGHT CST/ MONDAY...

* WHAT...Light to occasionally moderate snow expected. Total snow 
  accumulations up to two inches. Winds gusting as high as 40 mph.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...From 11 PM MST /midnight CST/ this evening to 11 PM MST 
  /midnight CST/ Monday.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Plan on slippery road 
  conditions. The hazardous conditions could impact the Monday 
  morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In New Mexico, dial 511 
or visit nmroads.com for current road conditions. In Texas, dial 
800-452-9292 or visit drivetexas.org for current road conditions.

&&

$$

Hennig
3 follow-up statements
095 
WWUS44 KMAF 290959
WSWMAF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Midland/Odessa TX
259 AM MST Mon Dec 29 2025

NMZ027-TXZ270-271-292200-
/O.CON.KMAF.BZ.W.0001.000000T0000Z-251230T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Queen,
and Pine Springs
259 AM MST Mon Dec 29 2025 /359 AM CST Mon Dec 29 2025/

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ 
THIS EVENING...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 3 and 6 inches. Winds gusting as high as 50 mph. 
  Visibility less than 1/4 mile will make travel through Guadalupe 
  Pass dangerous.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until 11 PM MST /midnight CST/ this evening.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Visibilities may drop below 1/4 
  mile due to falling and blowing snow. Some roads could become 
  slick, especially secondary roads and on overpasses. Gusty winds 
  could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle. In New Mexico, dial 511 or visit nmroads.com for 
current road conditions. In Texas, dial 800-452-9292 or visit 
drivetexas.org for current road conditions.

Persons should delay all travel if possible. If travel is absolutely 
necessary, drive with extreme caution and be prepared for sudden 
changes in visibility. Leave plenty of room between you and the 
motorist ahead of you, and allow extra time to reach your 
destination. Avoid sudden braking or acceleration, and be especially 
cautious on hills or when making turns. Make sure your car is 
winterized and in good working order.

&&

$$

NMZ028-292200-
/O.CON.KMAF.WS.W.0002.000000T0000Z-251230T0600Z/
Eddy County Plains-
Including the cities of Carlsbad Caverns NP, Carlsbad, and
Artesia
259 AM MST Mon Dec 29 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...Heavy snow expected. Total snow accumulations up to 3 to 5 
  inches.

* WHERE...Eddy County Plains.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Some roads could become slick, 
  especially secondary roads and on overpasses. The hazardous 
  conditions could impact the Monday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. dial 511 or visit nmroads.com 
for current road conditions.

Persons should delay all travel if possible. If travel is absolutely 
necessary, drive with extreme caution and be prepared for sudden 
changes in visibility. Leave plenty of room between you and the 
motorist ahead of you, and allow extra time to reach your 
destination. Avoid sudden braking or acceleration, and be especially 
cautious on hills or when making turns. Make sure your car is 
winterized and in good working order.

&&

$$

NMZ029-033-034-TXZ045-050-059-060-272>274-292200-
/O.CON.KMAF.WW.Y.0003.000000T0000Z-251230T0600Z/
Northern Lea-Central Lea-Southern Lea-Gaines-Andrews-Loving-
Winkler-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves
County Plains-
Including the cities of Hobbs, Seminole, Mentone, Jal, Eunice,
Van Horn, Andrews, Lovington, Pecos, Kermit, and Tatum
259 AM MST Mon Dec 29 2025 /359 AM CST Mon Dec 29 2025/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST 
/MIDNIGHT CST/ THIS EVENING...

* WHAT...Light to occasionally moderate snow expected. Total snow 
  accumulations 1 to 3 inches.

* WHERE...Portions of southeast New Mexico and west Texas.

* WHEN...Until 11 PM MST /midnight CST/ this evening.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Plan on slippery road 
  conditions. The hazardous conditions could impact the Monday 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In New Mexico, dial 511 
or visit nmroads.com for current road conditions. In Texas, dial 
800-452-9292 or visit drivetexas.org for current road conditions.

&&

$$

Lindsey
591 
WWUS44 KMAF 291542
WSWMAF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Midland/Odessa TX
842 AM MST Mon Dec 29 2025

NMZ027-TXZ270-271-292345-
/O.CON.KMAF.BZ.W.0001.000000T0000Z-251230T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Pine Springs, Guadalupe Mountains
National Park, and Queen
842 AM MST Mon Dec 29 2025 /942 AM CST Mon Dec 29 2025/

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ 
THIS EVENING...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 3 and 6 inches. Winds gusting as high as 50 mph. 
  Visibility less than 1/4 mile will make travel through Guadalupe 
  Pass dangerous.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until 11 PM MST /midnight CST/ this evening.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Visibilities may drop below 1/4 
  mile due to falling and blowing snow. Some roads could become 
  slick, especially secondary roads and on overpasses. Gusty winds 
  could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle. In New Mexico, dial 511 or visit nmroads.com for 
current road conditions. In Texas, dial 800-452-9292 or visit 
drivetexas.org for current road conditions.

Persons should delay all travel if possible. If travel is absolutely 
necessary, drive with extreme caution and be prepared for sudden 
changes in visibility. Leave plenty of room between you and the 
motorist ahead of you, and allow extra time to reach your 
destination. Avoid sudden braking or acceleration, and be especially 
cautious on hills or when making turns. Make sure your car is 
winterized and in good working order.

&&

$$

NMZ028-292345-
/O.CON.KMAF.WS.W.0002.000000T0000Z-251230T0600Z/
Eddy County Plains-
Including the cities of Artesia, Carlsbad Caverns NP, and
Carlsbad
842 AM MST Mon Dec 29 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...Heavy snow expected. Total snow accumulations up to 3 to 5 
  inches.

* WHERE...Eddy County Plains.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Plan on slippery road 
  conditions. The hazardous conditions could impact the Monday 
  morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. dial 511 or visit nmroads.com 
for current road conditions.

Persons should delay all travel if possible. If travel is absolutely 
necessary, drive with extreme caution and be prepared for sudden 
changes in visibility. Leave plenty of room between you and the 
motorist ahead of you, and allow extra time to reach your 
destination. Avoid sudden braking or acceleration, and be especially 
cautious on hills or when making turns. Make sure your car is 
winterized and in good working order.

&&

$$

TXZ051-052-061>063-292345-
/O.EXA.KMAF.WW.Y.0003.000000T0000Z-251230T0600Z/
Martin-Howard-Ector-Midland-Glasscock-
Including the cities of Garden City, Big Spring, Stanton,
Midland, and Odessa
942 AM CST Mon Dec 29 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Wet snow. Additional snow and sleet accumulations up to one 
  inch.

* WHERE...Ector, Glasscock, Howard, Martin, and Midland Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Plan on slippery road 
  conditions. The hazardous conditions could impact the Monday 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. dial 800-452-9292 or 
visit drivetexas.org for current road conditions.

&&

$$

NMZ029-033-034-TXZ045-050-059-060-272>274-292345-
/O.CON.KMAF.WW.Y.0003.000000T0000Z-251230T0600Z/
Northern Lea-Central Lea-Southern Lea-Gaines-Andrews-Loving-
Winkler-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves
County Plains-
Including the cities of Eunice, Pecos, Mentone, Van Horn, Jal,
Andrews, Lovington, Kermit, Tatum, Seminole, and Hobbs
842 AM MST Mon Dec 29 2025 /942 AM CST Mon Dec 29 2025/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST 
/MIDNIGHT CST/ THIS EVENING...

* WHAT...Light to occasionally moderate snow expected. Total snow 
  accumulations 1 to 3 inches.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...Until 11 PM MST /midnight CST/ this evening.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Plan on slippery road 
  conditions. The hazardous conditions could impact the Monday 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In New Mexico, dial 511 
or visit nmroads.com for current road conditions. In Texas, dial 
800-452-9292 or visit drivetexas.org for current road conditions.

&&

$$

93
911 
WWUS44 KMAF 300552
WSWMAF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1052 PM MST Mon Dec 29 2025

NMZ027-TXZ270-271-300700-
/O.CAN.KMAF.BZ.W.0001.000000T0000Z-251230T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Queen, Pine Springs, and Guadalupe
Mountains National Park
1052 PM MST Mon Dec 29 2025 /1152 PM CST Mon Dec 29 2025/

...BLIZZARD WARNING IS CANCELLED...

Snow has come to an end and winds have trended much lighter over the 
Guadalupe Mountains. The Blizzard Warning has been cancelled. 
Motorists should still exercise caution if traveling through areas 
where heavy snow fell earlier today.

$$

NMZ028-300700-
/O.CAN.KMAF.WS.W.0002.000000T0000Z-251230T0600Z/
Eddy County Plains-
Including the cities of Carlsbad Caverns NP, Artesia, and
Carlsbad
1052 PM MST Mon Dec 29 2025

...WINTER STORM WARNING IS CANCELLED...

Heavy snow has come to and over Eddy County New Mexico. The Winter 
Storm Warning has been cancelled. Motorists should still exercise 
caution if traveling through areas where heavy snow fell earlier 
today.

$$

NMZ029-033-034-TXZ045-050>052-059>063-272>274-300700-
/O.EXP.KMAF.WW.Y.0003.000000T0000Z-251230T0600Z/
Northern Lea-Central Lea-Southern Lea-Gaines-Andrews-Martin-
Howard-Loving-Winkler-Ector-Midland-Glasscock-Van Horn and
Highway 54 Corridor-Eastern Culberson-Reeves County Plains-
Including the cities of Stanton, Hobbs, Andrews, Seminole, Tatum,
Odessa, Big Spring, Mentone, Jal, Lovington, Midland, Van Horn,
Pecos, Eunice, Garden City, and Kermit
1052 PM MST Mon Dec 29 2025 /1152 PM CST Mon Dec 29 2025/

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 PM MST /MIDNIGHT CST/ 
THIS EVENING...

Areas of light snow are ending over the advisory area. The Winter 
Weather Advisory will expire at 11 PM MST /Midnight CST/.

$$

Lindsey

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this blizzard warning went out at Dec 28, 4:48 AM MST, 6 hours 28 minutes earlier. Its key messages:

  • Updated at 548 AM CST Sun Dec 28 2025
  • A strong cold front brings much colder temperatures tonight through Monday night. Windy conditions can also be expected late this afternoon through tonight behind the front.
  • There is a moderate to high chance (30-70 percent) of a wintry mix of precipitation transitioning to snow over much of southeast New Mexico and portions of west Texas late tonight into Monday night.
  • Strong northeasterly winds could bring reduced visibility and white out conditions to the Guadalupe Mountains late tonight into Monday morning. Snowfall accumulations of 4 to 6 inches are possible with this event in the Guadalupe Mountains. There is also potential for accumulating snowfall of less than 4 inches over portions of the southeast New Mexico Plains, Van Horn/I-10 corridor, Upper Trans Pecos, and western Permian Basin.
Area forecast discussion, Dec 28, 4:48 AM MST, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
548 AM CST Sun Dec 28 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 548 AM CST Sun Dec 28 2025

- A strong cold front brings much colder temperatures tonight
  through Monday night. Windy conditions can also be expected late
  this afternoon through tonight behind the front.

- There is a moderate to high chance (30-70 percent) of a wintry
  mix of precipitation transitioning to snow over much of
  southeast New Mexico and portions of west Texas late tonight
  into Monday night.

- Strong northeasterly winds could bring reduced visibility and
  white out conditions to the Guadalupe Mountains late tonight
  into Monday morning. Snowfall accumulations of 4 to 6 inches are
  possible with this event in the Guadalupe Mountains. There is
  also potential for accumulating snowfall of less than 4 inches
  over portions of the southeast New Mexico Plains, Van Horn/I-10
  corridor, Upper Trans Pecos, and western Permian Basin.

&&

.SHORT TERM...
(Today through Monday night)
Issued at 346 AM CST Sun Dec 28 2025

A surface low is located over central Kansas this morning while an
attendant weak Pacific front is moving through much of west Texas
early this morning. An upper-level low deepening over northern
Montana this morning will dive southeastward across the northern
Plains today and will send a strong cold front southward into the
Texas panhandle later this morning before this feature sweeps
through our forecast area late this afternoon through tonight.
Winds will turn northwesterly ahead of this approaching cold
front this morning before becoming more northerly to northeasterly
this afternoon with associated wind speeds briefly picking up to
20-30 mph and perhaps briefly as high as 35 mph with a few gusts
over 40 mph following frontal passage this afternoon into tonight.
Wind speeds currently appear to stay just short of our local Wind
Advisory criteria issuance, but this front will still bring windy
conditions through the evening hours and even into the overnight
hours over our mountain and higher terrain areas. Highs today will
be cooler, but still quite a bit above normal with readings
reaching into the mid 60s to mid 70s over much of the area, except
for warmer readings in the upper 70s to mid 80s along the Lower
Trans Pecos/southern Big Bend/Rio Grande.

Temperatures will turn much colder tonight into Monday in the wake
of the cold front. Lows tonight will drop back to what is normal
for this time of year with readings in the upper 20s to mid 30s
over much of the area, except 40s along our far southern zones.
Attention then becomes focused on our anticipated winter weather
event as moisture and lift become focused in a rather narrow zone
across southern/southeastern New Mexico and portions of west
Texas within W-SW aloft ahead of an upper-level low over southern
California. Precipitation chances increase later this evening into
the overnight hours as moistening gradually occurs in the mid to
lower levels of the atmosphere across the southeast New Mexico
Plains, Guadalupe/Delaware Mountains, and portions of the Upper
Trans Pecos and western Permian Basin. A brief wintry mix of light
rain, sleet, and snow will be initially possible before
precipitation that develops transitions to mainly snow over these
locations overnight into Monday morning within the colder airmass.
Upslope flow will enhance snowfall potential over the Guadalupe
Mountains late tonight into the day Monday, where heavier snowfall
amounts up to 4-6 inches is still forecast with this event. Strong
northeasterly winds will also bring the potential for reduced
visibilities and blowing snow and associated white out conditions.
A Winter Storm Watch remains in effect for the Guadalupe Mountains,
which may be upgraded to a Warning later today. Snowfall amounts
trend downward further to the east in the lower elevations, but
there could still be snowfall accumulations of 1-3 inches over the
Eddy County Plains, though we may have to watch for localized
totals around 4 inches in the western portion of the Eddy County
NM zone. 1-2 inch snowfall totals look possible over parts of Lea
County NM and adjacent Culberson County TX with this event.
Winter Weather Advisories may become necessary over these
locations later today. Generally expect little to no accumulation
(perhaps a very light dusting) over the rest of the Upper Trans
Pecos and western Permian Basin. Snow chances should taper late
Monday night into early Tuesday morning as lift weakens.

Highs on Monday will be quite cold with the cloud cover and
precipitation chances. Highs will likely not get out of the 30s
over the southeast New Mexico Plains, western Permian Basin, and
Upper Trans Pecos region, and may stay below or struggle to reach
freezing in the mountain areas and locations where heavier
precipitation occurs. Highs will still be chilly but slightly
warmer in the 40s over our southern zones (and perhaps 50-55 along
the Rio Grande). Lows Monday night range in the mid 20s to near
freezing over much of the area, except mid to upper 30s along the
Rio Grande, southern Big Bend, and Lower Trans Pecos region.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 346 AM CST Sun Dec 28 2025

Tuesday, thicknesses begin increasing as return flow resumes, and a
slow-but-steady temperature recovery begins.  The tricky part about
highs Tuesday will be the extent of snow cover, mainly Southeast New
Mexico and the adjacent parts/higher elevations of West Texas.  Any
snow cover will play hob on highs.

New Year's Eve will bring in 2026 with overnight lows 2-3 F above
climatology, thanks to persistent cloud cover retarding radiational
cooling.  Showers will taper off to the northeast.

New Year's Day, upper-level ridging begins building over the region,
signaling the onset of a dry spell.  Thicknesses will continue
increasing, w/highs increasing each day through at least Friday,
when highs top out ~ 12-15 F above normal as leeside troughing on
the Front Range induces increased westerlies, providing a downslope
warming assist to the mix.  A few hours of high winds are even
possible in the Guadalupes/Delawares. Saturday, westerlies continue
as the Front Range trough sinks southeast, but not quite as strong
as Friday. This will yield highs similar to Friday's, if not a skosh
cooler.

&&

.AVIATION...
(12Z TAFS)
Issued at 548 AM CST Sun Dec 28 2025

VFR conditions will remain prevalent through the forecast period
underneath increasing mid/high level cloud cover. Light
southwesterly winds early this morning will gradually turn
northwesterly and become gusty at times late this morning into
this afternoon. A strong cold front will surge through the
forecast area by early this evening. Winds will become
northeasterly and increase to 15 to 25 knots with a few higher
gusts up to 25-35 knots following the passage of the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               73  32  41  29 /   0  10  30  20
Carlsbad                 69  32  36  27 /   0  40  70  50
Dryden                   81  42  47  36 /   0  10  10  10
Fort Stockton            75  38  40  33 /   0  10  20  30
Guadalupe Pass           61  29  30  26 /   0  60  70  50
Hobbs                    67  29  35  25 /   0  20  50  30
Marfa                    69  27  40  23 /   0  20  10  20
Midland Intl Airport     72  34  38  30 /   0  20  40  20
Odessa                   72  34  38  31 /   0  20  40  30
Wink                     72  34  37  28 /   0  30  50  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Winter Storm Watch from late tonight through Tuesday morning for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

NM...Winter Storm Watch from this evening through Tuesday morning for
     Guadalupe Mountains of Eddy County.

&&

SHORT TERM...21
LONG TERM....99
AVIATION...21

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 11:16 AM MSTWinter Storm WarningMAFEddy36 hr
Dec 28, 11:16 AM MSTWinter Weather AdvisoryMAFLea36 hr
Dec 28, 4:34 PM MSTDust Storm AdvisoryMAFEddy, Lea86 min

Nearby

Blizzard Warnings in New Mexico, 2025Blizzard Warnings in Texas, 2025Every blizzard warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.